MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM SUBCONDYLAR PLATE, 1.0MM, RIGHT 35.20X18.29X1.02MM; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM SUBCONDYLAR PLATE, 1.0MM, RIGHT 35.20X18.29X1.02MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Customer has indicated that the product will be returned to zimmer biomet for investigation after removal.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a plate fracture was discovered two (2) days post-operatively.The right subcondylar plate was placed during an open reduction and internal fixation of a mandible fracture.The fracture was discovered by post-operative ct scan.A revision will be performed to remove the fractured implant.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The subcondylar plate 1.0mm right (item# sp-2978, lot# unk) was returned for investigation.The plate is y-shaped and was fractured across the screw hole nearest to the joint of the three branches.The dhr for this plate could not be reviewed due to the lot number remaining unknown.There are no indications of manufacturing defects.For this part (sp-2978) in the previous two years (from the notification date) regarding the fracturing of this plate, there is a complaint rate of 0.46% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint cannot be determined from the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b3 date of event.B4 date of this report.B5 describe event or problem.D7 explantation date.D10 device availability.G4 date received by manufacturer.G7 type of report.H2 follow up type.H3 device evaluated by manufacturer.H6 method code.H6 results code.H6 conclusions code.H10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM SUBCONDYLAR PLATE, 1.0MM, RIGHT 35.20X18.29X1.02MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10383021
Report Number0001032347-2020-00363
Device Sequence Number2942505
Product Code JEY
UDI-Device Identifier00888233021036
UDI-Public00888233021036
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSP-2978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date08/08/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;